Results 1 to 9 of 9

Thread: Please help me answer this baffling question

  1. #1

    Question Please help me answer this baffling question

    Hi everyone
    A few months ago I was put on Lyrica and then my Dr upped the doseage

    Did anyone ever feel like they gained weight while taking Lyrica ?
    If they did why ?

    I feel like i've gained weight and will be addressing this change to the Dr soon .

    What causes this Weight Gain ? And Why
    I mean Lyrica is supposed to help with Neuro pain

    Not Add Weight Gain So I thought !!!
    Especially for women Geesh ...........

    Please reply back asap
    I would really appreciate all of your help
    Thank you
    Sincerely;
    Gypsylady

  2. #2
    This is a well-known possible side effect for both Lyrica and Neurontin.

    (KLD)

  3. #3
    Senior Member fishin'guy's Avatar
    Join Date
    Jun 2008
    Location
    Seattle area Wash state
    Posts
    2,382
    Yes, gained weihgt, for 3 yrs, then decided to go off of it, didn't sleep for 6 days strt. then ok. It has that effect, i've since lost 20-25 LBS and am feeling better. However, the neuro pain is a bit more, I just don't know the break even point.

  4. #4
    Senior Member
    Join Date
    Jan 2009
    Location
    Baldwinsville, N.Y.
    Posts
    647
    Gypsylady,
    I was on Lyrica 150 mg three times a day and 3200 of Neurotin. Yes, I always felt bloated. I did gain a little but I have come off of both. Still have nerve pain and had it even with the drugs. You will feel a lot better if you can come off of them and work out a little. Your mind will be much clearer too. Best of luck to you. A Blessed Easter too.
    Best Regards

  5. #5
    alot of it is water weight as it can cause edema. check your hands, ankles and feet and see if they are swollen.

  6. #6
    YEs this is a side effect of Lyrica . you need to read side effects before purchasing . there are ;lots of other meds out there that dont cause weight gain
    SM/ACM Surgery in 1999

    When the world says "give up"; hope whispers "try one more time"
    -anonymous

  7. #7
    honest to god, if THIS drug can actually make ME gain even one lb, something is most definitely 'up' with lyrica. i simply cannot actually gain ANY weight no matter what i have tried since my metabolism is soo freaking hyper from SNS damage. but lyrica actually had me go from around 97? lbs back in 05 when i tried it, up to a whoppin 124 lbs in less than a few weeks. blew ME away totally since nothing at all ever actually casued me any type of weight gain. not too certain just what the heck it is about lyrica, but man, for it to actually do this to MY body was just sooo freaking insane.

    while it did alot for mostly my RSD knee(took out emense swelling in my knee and took down what had been a very constant 102 degree heat as well) and also my central pain being the ONLY med that actually did anything for my central hell, but it did sooo much more TO me i had to go off of what could have been a really great med for me. i actually had a bizzarre form of up and down double vision on this crap too which i NEVER ever even heard of occuring(had not had ever before lyrica only ON lyrica never ever after)? usually the side to side doubling is more normal? i could not walk a straight line down the middle of my hallway either, kept veering to the L every single time, even using babysteps? thats just one really freaky med there. and that "weight" i had gained, alll went away within about the very same amount of time it took me to actually gain it originally, about three weeks too after stopping lyrica(also went right back under 100 lbs again too then). that really is a crazy ass med in many ways. marcia

  8. #8
    Hi Everyone Thank you all
    It is funny how I read about the side effects of all of my meds to be safe ,
    Edema yep I mentioned the swollen legs and showed them to my Dr he put me on lasix to help with the water problem
    Aint that the weirdest part of Lyrica ? I've definitely noticed weight gain
    Lately i've been weening myself off of it because of this side effect but pain sucks .
    BC powders sometimes help mellow the pain
    Thank you firesmurf for your kool reply

    Keep smiling
    Sincerely;
    Gypsylady
    Last edited by GL; 04-17-2010 at 02:27 AM. Reason: add

  9. #9
    I'm on gabapentin and have tried lyrica, they both cause weight gain. Something I need no help with! I went back to the gabapentin because the lyrica caused major swelling problems and blurry vision. It was more expensive, and for me did'nt work any better than the gabapentin.

    I tried topamax once and thought it might prove to be better in a larger dose, but I could'nt afford it. It's expensive with no generic.

    Lyrica seems to work for some folks, but keep your eyes open for the blasted side affects.

Similar Threads

  1. How to answer question for Life Ins. ?
    By Mona~on~wheels in forum Life
    Replies: 6
    Last Post: 01-21-2010, 01:27 PM
  2. One question...your answer??
    By cypresss in forum Life
    Replies: 1
    Last Post: 10-17-2008, 12:24 PM
  3. Replies: 38
    Last Post: 04-15-2008, 12:43 PM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •